Alert archive / Georgia / Frost Advisories in 2018
Frost Advisory 7, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 21, 2018, 10:24 PM EST for Jenkins County, Screven County, Georgia; Allendale County, South Carolina. It took effect at Nov 22, 2018, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2018, 10:24 PM EST (03:24 UTC)
- In effect from
- Nov 22, 2018, 4:00 AM EST
- Expired
- Nov 22, 2018, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
Counties Jenkins County, GA, Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486 WWUS72 KCHS 220324 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1024 PM EST Wed Nov 21 2018 GAZ087-088-SCZ040-221130- /O.NEW.KCHS.FR.Y.0007.181122T0900Z-181122T1300Z/ Jenkins-Screven-Allendale- Including the cities of Millen, Sylvania, and Allendale 1024 PM EST Wed Nov 21 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 4 AM to 8 AM EST Thursday. * TEMPERATURES...in the mid 30s. * IMPACTS...Scattered frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to protect sensitive outdoor vegetation. && $$
2 follow-up statements
713 WWUS72 KCHS 220802 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 302 AM EST Thu Nov 22 2018 GAZ087-088-SCZ040-221300- /O.CON.KCHS.FR.Y.0007.181122T0900Z-181122T1300Z/ Jenkins-Screven-Allendale- Including the cities of Millen, Sylvania, and Allendale 302 AM EST Thu Nov 22 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURES...in the mid 30s. * IMPACTS...Scattered frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to protect sensitive outdoor vegetation. && $$
336 WWUS72 KCHS 221240 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 740 AM EST Thu Nov 22 2018 GAZ087-088-SCZ040-221345- /O.EXP.KCHS.FR.Y.0007.000000T0000Z-181122T1300Z/ Jenkins-Screven-Allendale- Including the cities of Millen, Sylvania, and Allendale 740 AM EST Thu Nov 22 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... Temperatures across the area are rising and the frost advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 21, 10:22 PM EST, 2 minutes earlier.
Area forecast discussion, Nov 21, 10:22 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1022 PM EST Wed Nov 21 2018
.SYNOPSIS...
High pressure will prevail through Friday, then a low pressure
system will move through on Saturday. A cold front will move
through Sunday night followed by high pressure into the middle
of next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Temperatures continue to fall quicker than expected within a
decoupled boundary layer with nearly ideal radiational
conditions in place. Several observations sites across the
interior are already in the upper 30s per 21/03z observations
and the latest RAP and H3R are both trending cooler with
overnight lows. The latest data support lows bottoming out in
the mid 30s in the Millen-Allendale corridor. While some
recoupling of the boundary layer is likely prior to daybreak as
the pressure gradient begins to tighten, it appears there will
not be enough wind to preclude scattered frost formation across
parts of Jenkins, Screven and Allendale Counties. In fact, some
data show a few spots briefly dropping to the freezing mark
right at sunrise. A Frost Advisory will be issued from 4-8 AM
for Jenkins, Screven and Allendale Counties. Some scattered
frost could reach into extreme northern Hampton and northwest
Colleton Counties, as well as areas north of Lake Moultrie in
Berkeley County, but the impacts areas will remain fairly
limited; not enough for an advisory. Elsewhere across the far
interior, patchy frost will be possible in mainly sheltered
areas. Updated lows range from the mid 30s for areas near the
CSRA to the upper 40s along the beaches.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Cool high pressure will prevail on Thursday while an upper
shortwave digs across the central Gulf Coast states. A coastal
trough will slowly develop off our coast Thursday night through
Friday, with moist isentropic ascent spreading clouds and
scattered showers into the area from the southeast. The best
rain chances will be along the coast.
A stronger upper trough will move into the mid-Mississippi
Valley Friday night, allowing a surface low to develop and move
from southern GA to a position off the SC/GA coast by daybreak
Saturday. Fairly widespread rain showers are expected across the
area Friday night into Saturday morning, quickly abating from
southwest to northeast during the day as the low pulls out of
the area.
Highs will be below normal Thursday and Friday with readings in
the mid 50s north to lower 60s south. A warm front will lift
north midday Saturday, allowing for a substantial rise in temps
with highs reaching the low to mid 70s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
While a fair bit of uncertainty continues, some improvement in
conditions is looking possible Sunday as the low pulls away from
the area with a drier atmospheric column filling back in over
the region temporarily. An upstream phase-locked low pressure
system will then transit northeast near the Great Lakes region,
pulling Gulf moisture well inland and supporting an additional
period of elevated POPs Sunday night into Monday as a cold front
crosses the forecast area. Drier high pressure is then expected
to persist into mid-next-week.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
VFR.
Extended Aviation Outlook: Flight restrictions become
increasingly likely Friday through Saturday as low pressure
impacts the area. Otherwise VFR conditions expected.
&&
.MARINE...
Tonight: High pressure will build in from the Great Lakes
region which will help turn the low level flow from northerly to
more northeasterly overnight. As the high builds in, the
pressure gradient will tighten considerably, resulting in
increasing wind speeds. Winds this evening will start off in the
10-15 knot range, becoming at least 15-20 knots by sunrise
Thursday. In fact, winds will strengthen sufficiently across the
Charleston County waters and the outer Georgia waters to raise
Small Craft Advisories by 10z. The advisories will then expand
to other zones beyond that. Seas will increase, becoming 2-4 ft
out to 20 nm and 4-5 ft beyond by daybreak Thursday.
A tight northeast gradient will exist Thursday through Friday
evening due to strengthening high pressure inland and a coastal
trough offshore. Solid Small Craft Advisory conditions
anticipated during this period outside Charleston Harbor. Thus
we've issued Small Craft Advisory headlines for these areas. 25
kt gusts look like a pretty good bet Thursday night into Friday
in Charleston Harbor but we held off on a headline for that zone
at this time.
Seas will gradually subside over the nearshore waters from late
Saturday into Sunday but another round of advisories is
possible late Sunday into Monday behind another cold front.
&&
.TIDES/COASTAL FLOODING...
Strong northeast winds Wednesday night through Friday combined
with increasing astronomical effects will likely result in minor
to moderate coastal flooding with the morning high tides
Thursday through Saturday.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Frost Advisory from 4 AM to 8 AM EST Thursday for GAZ087-088.
SC...Frost Advisory from 4 AM to 8 AM EST Thursday for SCZ040.
MARINE...Small Craft Advisory from 7 AM Thursday to 11 PM EST Saturday
for AMZ352.
Small Craft Advisory from 5 AM Thursday to 5 AM EST Sunday for
AMZ350.
Small Craft Advisory from 7 AM Thursday to 5 PM EST Saturday
for AMZ354.
Small Craft Advisory from 5 AM Thursday to 6 PM EST Monday for
AMZ374.
&&Hazardous weather outlook, Nov 21, 10:24 PM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1024 PM EST Wed Nov 21 2018 GAZ117-119-139-141-SCZ048>051-230330- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 1024 PM EST Wed Nov 21 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Coastal Flooding: Strengthening northeast winds and increasing astronomical effects will likely result in minor to moderate coastal flooding with the high tides Thursday, Friday, and Saturday mornings. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ099>101-114>116-118-137-138-140-SCZ042>045- 047-052-230330- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan- Inland Chatham-Long-Inland Liberty-Inland McIntosh-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Tidal Berkeley- 1024 PM EST Wed Nov 21 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-SCZ040-230330- Jenkins-Screven-Allendale- 1024 PM EST Wed Nov 21 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Nov 21, 7:04 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EST WED NOV 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLOOD 1 ESE HERNDON 32.81N 82.11W
11/21/2018 JENKINS GA PUBLIC
A MEMBER OF THE PUBLIC REPORTED JOHNSON ROAD WAS
FLOODED AND NOT PASSABLE DUE TO RIVER FLOODING ALONG THE
OGEECHEE RIVER. THE RIVER GAGE AT MIDVILLE REMAINS ABOVE
FLOOD STAGE AT 6.38 FEET. FLOOD STAGE IS 6.0 FEET.
&&
EVENT NUMBER CHS1800964The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 3:04 AM EST | Coastal Flood Advisory | CHS | 6 hr | |
| Nov 22, 3:15 AM EST | Gale Watch | CHS | 12 hr | |
| Nov 22, 3:15 AM EST | Small Craft Advisory | CHS | 3 days | |
| Nov 22, 3:06 PM EST | Gale Warning | CHS | 34 hr |
Nearby
Frost Advisories in Georgia, 2018Frost Advisories in South Carolina, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.